Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 133, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 9, 2000, 9:24 PM EST for Cass County, Indiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2000, 9:24 PM EST (02:24 UTC)
- Expired
- Jul 9, 2000, 10:00 PM EST
- In force
- 36 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
County Cass County, IN
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3715 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 7.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 100226 SVRFWA INC017-100300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 924 PM EST SUN JUL 9 2000 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CASS COUNTY IN INDIANA * UNTIL 1000 PM EST * AT 924 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM AT ROYAL CENTER...MOVING SOUTHEAST AT 35 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... LOGANSPORT LEASES CORNER TWELVE MILE SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. THIS SEVERE STORMS CAN PRODUCE DAMAGING WINDS AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:00 PM EST, 6 hours 24 minutes earlier.
Area forecast discussion, Jul 9, 3:00 PM EST, 6 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 300 PM EST SUN JUL 9 2000 KGRR RADAR SHOWING SOME SCT TSRA FIRING UP AGAIN OVER NE CWA AND JUST NORTH OF OUR CWA. THIS CONVECTION CORRELATES WELL WITH RUC PLACEMENT OF WEAK SHORT WAVE OVER S LWR MI. THIS WILL GIVE NE CORNER OF CWA SOME SCT TSRA THIS EVENING...OTHERWISE MAIN FOCUS WILL SHIFT BACK WEST WHERE YET ANOTHER ROUND OF MCS ACTIVITY EXPECTED TONIGHT. LOOK FOR INITIATION TO OCCUR IN MID MS VALLEY ALONG THETAE RIDGE AND JUST AHEAD OF 45KT LLJ IN CENTRAL PLAINS. MCS THEN TO TRACK ESE TOWARD CWA OVERNIGHT. WILL HAVE TIMING OF LATER TONIGHT IN WEST AND AFTER MIDNIGHT IN EAST..IF NOT LATER. WILL GO WITH LIKELY POPS MON AS CONVECTION WORKS THROUGH IN THE MORNING. NEXT SHORT WAVE TO MOVE ACROSS MON AFTN AND FRONT SLOWLY SAGS SOUTH TOWARD THE NORTHERN CWA. THIS WILL PLACE MAIN FOCUS FOR TOMORROW AFTN IN THE SE CWA. WILL USE MAINLY MORNING WORDING IN NORTH. WITH SHORT WAVE OVER C IN BY 00Z TUE WILL LEAVE AN EVENING CHANCE IN THE SE MON NITE. FRONT PUSHES DOWN TO S IN BY 12Z TUE SO WILL REMOVE POPS FOR TUE. UPPER LEVEL PATTERN AMPLIFIES AT END OF PERIOD LEAVING MORE PRONOUNCED NW FLOW OVER THE AREA. THIS COMBINED WITH RECENT TRENDS SUGGEST AVN NOT OUT OF THE QUESTION IN TRYING TO BRING BACK PRECIP INTO THE AREA WED SO WILL LEAVE CHANCE THERE... REST OF EXTENDED DRY FOR NOW. NO WHERE NEAR FCST HIGHS TODAY SO WILL STAY AOB GUIDANCE THIS PERIOD. .IWX...NONE JAL
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:42 PM EST | Severe Thunderstorm Warning | IWX | DeKalb | 28 min |
| Jul 9, 8:00 PM EST | Tornado Warning | IWX | DeKalb | 20 min |
| Jul 9, 9:49 PM EST | Tornado Warning | IWX | Cass | 31 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.